Jump to content
CrazyBoards.org

On Seroquel XR, starting school up again.


Recommended Posts

Hi, I'm on Seroquel XR 700 mg. My pdoc was willing to lower it to 600 but for some stupid reason I said 700 for now. However, he's not willing to lower it anymore apparently from the last appointment I had with him. Anyway the reason why I'm wanting to lower it is because I'm starting a rigorous college program. With that I have to get up at sometimes 5 AM in the morning to attend clinicals or classes. I tested it out last night, I took all my Seroquel XR at 5 PM and woke up at 5:30 AM with my alarm clock. I pretty much dosed sitting up on the couch until 8 AM when I was more awake. I'm just wondering how I'm going to be alert and awake during those times. Can anyone give me advice on how to be mor awake? Usually at around 10 AM or 11 AM that's when I really wake up and can concentrate and do stuff but that's me sleeping during my normal times of 12 AM - 1:30 AM. Also, I'm reading right now about how after a certain dose of Seroquel XR, there isn't really any more noticeable sedation? Is this true?

Edited by bookworm999
Link to comment
Share on other sites

Have you discussed this problem openly with your pdoc? I don't know your diagnosis, but you have a legitimate concern that might warrant changing your AAP. Maybe there is something that can be done by playing with the IR and XR formulations, or maybe your dose could be lowered and a secondary AP could be added to make up the difference or maybe you could change to a new AP altogether.

 

Bottom line: Emphasize to your pdoc how important it is that you be awake and alert in the morning.

Edited by jt07
Link to comment
Share on other sites

I wish I had advice for you, but I can surely sympathize. Abilify makes me sleep like a rock for like 12 hours a night. It sucks.

 

I'm a nursing student and I have clinicals and theory classes too, very early in the morning. This year I've really struggled with getting there on time. We're trying out a few pharmacological methods to wake me up. We raised my Effexor to 375 mg to see if that would energize me. As well, we're trying Lamictal to see if it'll pull me out of this mild funk and energize me as well. My pdoc suggested Wellbutrin, but warned that it could cause psychotic symptoms (I have schizoaffective disorder) so I passed on that. But if you're willing to try it, maybe you could bring it up with your pdoc? My pdoc says Wellbutrin can be very energizing. 

Link to comment
Share on other sites

I actually changed pdocs, the first one I had for a very long time (since high school) and this pdoc I currently have is my second one and have only seen him for a few months. I did explain to him how I am really tired in the mornings and he was willing to lower the dose before but had significant anxiety about it. My dad was with me and he brought him in there to ask him about it. Then during the next appointment, for some reason he told me he wasn't willing to lower it anymore citing that I have a severe mental illness (which is either bipolar I disorder or schizoaffective disorder). He also told me to take Seroquel XR in the morning but that's not really helpful at all since it'll just make me tired in the afternoon when I still have classes. Seriously this pdoc is a terrible pdoc, and the only reason why I changed my original pdoc is because she's no longer practicing. If he doesn't want to lower the dose he should at least give me a solution like my original pdoc always did. The problem is I haven't been sick at all for 3-4 years already and I'm really not sure why he's so reluctant about lowering my Seroquel XR considering I'm also on 160 mg of Geodon which I don't want to lower since I believe that may be the main reason why I haven't been sick and it doesn't make me tired anymore either. The last time I was put on antidepressant I had a manic episode and landed in the hospital which was around 7 years ago and it was the last time I went to the hospital.

Edited by bookworm999
Link to comment
Share on other sites

Have you ever tried the IR seroquel? How long have you been taking the seroquel XR?

I have been on seroquel for a few years now and it doesn't make me sleepy anymore. It works really well for me.

I would call your pdoc again and ask to try a different AAP or to lower your dose again or to try the IR seroquel. You shouldn't have to put up with not being able to function because of a side effect.

Link to comment
Share on other sites

Bookworm, can you ask your university/college about Disability Services? I am a nursing student as well. I use Disability Services at my school, and they have helped me get through my program by allowing me to have accommodations. Maybe you can get some accommodations related to this? One of my accommodations is that I get priority for evening clinical rotations. 

 

Just a thought. 

Link to comment
Share on other sites

The best thing to do is talk to your pdoc. I can completely relate about not waking up in the morning. Fortunatly at the moment I don't have to wake up super early. It's been said that the higher doses of Seroquel cause less sedation. I was on 800mgs for quite some time and still felt tired from it, so I guess that may be variable. It sucks having a crappy pdoc who is reluctant to tweak things, but maybe if you express how pressing it is to your life he will oblige.

Link to comment
Share on other sites

I've honestly taken Seroquel IR since high school and right before she stopped practicing I told my previous pdoc I was having trouble being awake in morning classes and that's why I got switched to Seroquel XR. I honestly like it better cuz I don't get the hang over effect like with IR, dry mouth at night (usually anyway), and I'm not as tired but the morning sleepiness was not solved. It's just weird the morning I'm tired but after a few hours usually around 11 AM or 12 PM it's like a veil of sleepiness is gone and I'm wide awake. I also don't want to go to disability services because I don't want my uni knowing I have a mental illness considering the terrible stigma we have in society and how the media seems to link every new mass killing to being mentally disturbed. We've been having a ton of those cases lately.

Link to comment
Share on other sites

Having experienced similar debilitating sleepiness with Seroquel XR, my pharmacist recommended that I divide my dose up.  Even though it the extended release, they explained to me that adding it into your system 2-3 times a day instead of 1 can level you out.

 

Whether this is placebo effect or accurate I don't know (I don't know enough about half-lifes and such of meds), but I did find myself a lot more functional when I took my dose 3x a day.

 

Edited to add: I still need to sleep 12+ hours with Seroquel XR, but its down from 16-18.  So "functioning" is relative

Edited by cinnamaldehyde
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...